MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 8 HOLES/93MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 8 HOLES/93MM; PLATE,FIXATION,BONE
Model Number 241.381
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of postoperative pain development is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes sales consultant.Patient code (b)(4) used to capture additional medical/surgical intervention required.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal due to pain on (b)(6) 2018.During the procedure, the following devices were removed; (1) lcp one-third tubular plate with collar 8 holes, (5) 2.7 mm cortical screws, (3) 2.5 mm cortical screws, (3) 2.0 mm cancellous screws.It was unknown if there were broken fragments generated from the device and it was unknown if there was a surgical delay.Patient outcome was unknown.This report is for one (1) lcp one-third tubular plate with collar 8 holes/93mm.This is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5, d6: unknown date approximately one year prior to the (b)(6) 2018 removal.H3, h4, h6: part 241.381, lot 9983838: manufacture date: january 18, 2016.Manufacturing location: elmira.A review of the device history record (dhr) revealed no complaint related anomalies.The device history record shows this lot of lcp one-third tubular plate with collar 8 holes/93mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient had an ankle open reduction internal fixation (orif), and implantation of plate at the lateral malleolus and screws at the medial malleolus on unknown date, approximately one year prior to the (b)(6) 2018 removal.During the removal procedure, the following devices were removed one (1) lcp one-third tubular plate, three (3) 2.7 cortex screw, three (3) 3.5 cortex screw, and two (2) 4.0 cancellous screws.It was noted, there was no surgical delay during the revision procedure.An arthrex suture anchor was implanted after the removal of the other hardware.The procedure was successfully completed.The patient outcome was unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The hardware removal procedure was performed on (b)(6) 2018 and not on july 16, 2018 as reported in initial medwatch.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 241.381; lot: 9983838; part manufacture date: january 18, 2016, manufacturing location: elmira; part expiration date: n/a; nonconformance noted: n/a dhr record review: a review of the device history record (dhr) revealed no complaint related anomalies.The device history record shows this lot of lcp one-third tubular plate with collar 8 holes/93mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 8 HOLES/93MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7733321
Report Number2939274-2018-53123
Device Sequence Number13850046
Product Code HRS
UDI-Device Identifier10886982166913
UDI-Public(01)10886982166913
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011335
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number241.381
Device Catalogue Number241.381
Device Lot Number9983838
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer07/31/2018
09/06/2018
09/10/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/24/2018
09/07/2018
09/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;